Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 18, 2025, 2:07 AM CDT for 33 counties in Texas. It took effect at Mar 19, 2025, 5:00 AM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 2:07 AM CDT (07:07 UTC)
- In effect from
- Mar 19, 2025, 5:00 AM CDT
- Expired
- Mar 19, 2025, 9:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4129 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS84 KEWX 180707 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 207 AM CDT Tue Mar 18 2025 ...GUSTY WINDS AND VERY DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY EARLY MORNING THROUGH EVENING... .A dryline and Pacific cold front will move across the Rio Grande Plains, Edwards Plateau, and Hill Country later tonight and the I-35 corridor to near the Coastal Plains early Wednesday morning. Strong northwesterly winds and very dry air in its wake will bring critical fire weather conditions to all of South Central Texas. These conditions will quickly spread eastward, becoming widespread. Sustained winds of 15 to 25 mph with gusts to 35 mph will coincide with minimum relative humidity values of 7 to 14 percent and dry to extremely dry fuels. TXZ171>173-183>194-202>209-217>225-228-190100- /O.NEW.KEWX.FW.W.0007.250319T1000Z-250320T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 207 AM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 9 PM CDT WEDNESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for Critical Fire Weather Conditions which is in effect from 5 AM to 9 PM CDT Wednesday. * AFFECTED AREA...All of South Central Texas. * TIMING...From 5 AM to 9 PM CDT Wednesday. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 7 percent. * TEMPERATURES...Up to 83. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
096 WWUS84 KEWX 181950 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 250 PM CDT Tue Mar 18 2025 ...GUSTY WINDS AND VERY DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY EARLY MORNING THROUGH EVENING... .A dryline and Pacific cold front will move across the Rio Grande Plains, Edwards Plateau, and Hill Country later tonight and the I- 35 corridor to near the Coastal Plains early Wednesday morning. Strong northwesterly winds and very dry air in its wake will bring critical fire weather conditions to all of South Central Texas. These conditions will quickly spread eastward, becoming widespread. Sustained winds of 15 to 25 mph with gusts to 40 mph will coincide with minimum relative humidity values of 5 to 18 percent and dry to extremely dry fuels. TXZ171>173-183>194-202>209-217>225-228-191000- /O.CON.KEWX.FW.W.0007.250319T1000Z-250320T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 250 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 9 PM CDT WEDNESDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...All of South Central Texas. * TIMING...From 5 AM to 9 PM CDT Wednesday. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
297 WWUS84 KEWX 190616 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 116 AM CDT Wed Mar 19 2025 ...GUSTY WINDS AND VERY DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM EARLY THIS MORNING THROUGH EVENING... .A Pacific front will quickly advance across the region early to mid-morning. Strong northwesterly winds and very dry air in its wake will bring critical fire weather conditions to all of South Central Texas. Sustained winds of 15 to 30 mph with gusts of 30 to 45 mph will coincide with minimum relative humidity values of 5 to 18 percent and dry to extremely dry fuels. TXZ171>173-183>194-202>209-217>225-228-200200- /O.CON.KEWX.FW.W.0007.250319T1000Z-250320T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 116 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM CDT TO 9 PM CDT FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH CENTRAL TEXAS.... * AFFECTED AREA...All of South-Central Texas. * TIMING...From 5 AM early this morning to 9 PM CDT this evening. * WINDS...Northwest 15 to 30 mph with gusts of 30 to 45 mph. * RELATIVE HUMIDITY...5 to 15 percent. * TEMPERATURES...Mid 70s to low to mid 80s. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
209 WWUS84 KEWX 200203 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 903 PM CDT Wed Mar 19 2025 ..RED FLAG WARNING EXPIRES AT 9 PM CDT... .The Red Flag Warning will be allowed to expire at 9 PM CDT as wind speed decreases below Red Flag Warning criteria. TXZ171>173-183>194-202>209-217>225-228-200315- /O.EXP.KEWX.FW.W.0007.000000T0000Z-250320T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 903 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR ALL OF SOUTH CENTRAL TEXAS... The Red Flag Warning will be allowed to expire at 9 PM CDT as wind speed decreases below Red Flag Warning criteria. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 12:25 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 18, 12:25 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1225 AM CDT Tue Mar 18 2025 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 223 PM CDT Mon Mar 17 2025 Key Messages: - Red Flag Warning Remains into Tonight with Critical Fire Weather - Elevated to Near Critical Fire Weather Tuesday Southerly winds will continue tonight bringing warmer, moister air into South-Central Texas. Skies should remain partly cloudy. Low temperatures Tuesday morning will be 10-15 degrees warmer than today and mostly in the 50s. A strong high pressure system will continue to keep southern winds in place during the day Tuesday. Winds will be 15-25 mph with higher gusts. A few places could reach wind advisory criteria at times, but it looks borderline. We let later shifts reevaluate the situation. Dewpoint temperatures will increase by around 20 degrees resulting in higher relative humidity. The strong winds will still keep the fire weather conditions elevated. Tuesday night a cold front will move into our CWA from the northwest. This boundary should move across the area reaching our southeastern border by around daybreak Wednesday. Behind the front winds will become northwesterly. This will bring the dry air back into the area. Models are showing a sharp gradient of dewpoints. By the end of the short term period they will be around 60s over the Coastal Plains and around 10 over the Edwards Plateau. However, temperatures will not yet be affected with lows mostly in the middle to upper 50s. && .LONG TERM... (Wednesday through Monday) Issued at 223 PM CDT Mon Mar 17 2025 Key Messages: - Critical fire weather expected behind a Pacific front Wednesday - Lingering fire weather concerns during late week; mainly west - Low chances for rain/storm late Sunday across eastern areas A Pacific front in association with a parent storm system over the Central Plains and Midwest will advance across the rest of South- Central Texas by mid to late Saturday morning. A very dry post- frontal airmass moves over the region with moderate to breezy northwesterly winds. Gusts around 35 mph will be possible. This results in the return of more critical fire weather across the region. Specific details are found in the fire weather discussion below. Daytime highs will trend in the 70s across northern areas while 80s will be common over the southern half of the region. Thursday morning starts cool under clear skies as winds decrease through the overnight into early Thursday as surface high pressure builds over the region. Lows into the mid 30s will be possible in the lower drainage valleys across the Hill Country. Thursday is expected to be a pleasant day with highs in the low to mid 70s underneath complete sunshine. Winds trend lighter, especially for eastern areas, and shift east then southeasterly with time. Enough winds will remain across our western areas with the low humidity levels for additional concerns of elevated to near critical fire weather conditions Thursday afternoon. Thursday night will again trend cool but temperatures will not dip quite as low as the overnight lows from Wednesday night into Thursday morning. The surface high slides to the east by Friday and this will allow for south-southeasterly winds to increase and prevail across the region through the upcoming weekend. The southerly flow helps to gradually draw in modest moisture recovery across the region. The humidity may still be low enough across portions of the Edwards Plateau or Rio Grande Plains for elevated to near critical fire weather on Friday and Saturday with the gusty southerly flow. The temperatures are to climb with the southerly flow with afternoon highs reaching the mid to upper 80s across most locations and the low to mid 90s near the Rio Grande both Saturday and Sunday. An uptick in some area cloud cover will be expected this weekend, especially Sunday morning with a deck of low stratus. The next front is then looking to arrive sometime late Sunday into Sunday night. This front could help to promote a low (20 to 30%) shower/thunderstorm chance in the advance of or along the frontal boundary for locations primarily near or east of the highway 281 corridor. The parent storm system for this front may trend even farther north than recent storm systems. Hopefully, this will diminish the post-frontal winds and dry air to keep the fire weather concerns a little lower than our recent pattern. && .AVIATION... (06Z TAFS) Issued at 1225 AM CDT Tue Mar 18 2025 VFR flying conditions prevail overnight through Wednesday. There is a potential for reduced CIGs/VSBYs at the I-35 sites early Tuesday morning, however will go with TEMPO 6SM BR SCT0005, for now. Better chances for MVFR CIGs are Tuesday night, however they will be brief as a front/dryline will erode any CIGs by early Wednesday morning. Steady breezy S to SE flow allows for LLWS overnight into morning, then mixing allows for gusty winds up to 35 KTs mid morning through early evening, then flow shifts to NW overnight out west and early Wednesday morning in the east. && .FIRE WEATHER... Issued at 223 PM CDT Mon Mar 17 2025 Critical fire weather conditions persist through this evening as a Red Flag warning remains in effect through 10 PM along and west of the I-35/I-37 corridor. Winds gradually subside later tonight at the same time as the humidity levels slowly recover. Sustained southerly winds will then increase to 15-25 mph with gusts to 35 mph on Tuesday. However, the increased moisture will keep relative humidity above 30% over the eastern half of the CWA and above 20% over all but Val Verde and Kinney Counties. The result will be elevated to near critical fire weather conditions and a Fire Danger Statement will likely be needed. A Pacific front arrives early Wednesday and critical fire weather will likely develop across all of South-Central Texas. A Fire Weather Watch or a Red Flag Warning likely to be issued on the overnight or daytime shift tomorrow. Sustained northwest winds between 15 to 25 mph are expected with higher gusts and minimum relative humidity levels in the 5 to 15 percent range. Return southerly flow develops Thursday and increases Friday and for the upcoming weekend. The lingering overlap of lower humidity and the gusty south winds could result in elevated to near critical fire weather across western areas on Thursday and confined into the Edwards Plateau and along the Rio Grande on Friday and Saturday. Next front arrives late Sunday through Sunday night with a low chance for wetting rain along with thunderstorms in our eastern regions. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 78 44 72 / 0 0 0 0 Austin Bergstrom Intl Airport 58 79 43 72 / 0 0 0 0 New Braunfels Muni Airport 57 82 43 74 / 0 0 0 0 Burnet Muni Airport 55 74 40 72 / 0 0 0 0 Del Rio Intl Airport 59 81 45 76 / 0 0 0 0 Georgetown Muni Airport 59 76 42 72 / 0 0 0 0 Hondo Muni Airport 55 81 42 75 / 0 0 0 0 San Marcos Muni Airport 57 80 42 72 / 0 0 0 0 La Grange - Fayette Regional 60 81 42 71 / 0 0 0 0 San Antonio Intl Airport 59 81 45 73 / 0 0 0 0 Stinson Muni Airport 59 83 45 75 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Tran Aviation...04
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:50 AM CDT | Wind Advisory | EWX | Bastrop, Burnet, Caldwell, DeWitt, Fayette, Gonzales and 5 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.